Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 61, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 10, 2014, 9:07 PM CDT for Saint Charles County, Missouri; Jersey County, Illinois. It took effect at Jun 11, 2014, 1:00 AM CDT. It was in force for 48 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2014, 9:07 PM CDT (02:07 UTC)
- In effect from
- Jun 11, 2014, 1:00 AM CDT
- Expired
- Jun 13, 2014, 1:00 AM CDT
- In force
- 48 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jersey County, IL, Saint Charles County, MO
The radar
The St Louis radar (KLSX), 26 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Grafton (GRFI2). The gauge peaked at 18.70 ft at Jun 11, 2014, 2:00 PM CDT.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05587450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
338
WGUS83 KLSX 110207
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
907 PM CDT TUE JUN 10 2014
.This Flood Warning is a result of a crest moving down the river.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
ILC083-MOC183-120207-
/O.NEW.KLSX.FL.W.0061.140611T0600Z-140613T0600Z/
/GRFI2.1.ER.140611T0600Z.140611T1200Z.140612T0600Z.NO/
907 PM CDT TUE JUN 10 2014
* At 9:00 PM Tuesday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Forecast: The river will rise above flood stage by after midnight
tonight and continue to rise to near 18.1 feet by tomorrow
morning. The river will fall below flood stage by early Thursday
morning.
* Impact: At 18.0 feet...Flood Stage. Right bank begins to
overflow...flooding farmland.
* Impact: At 16.2 feet...For navigational purposes through Alton
Lock
and Dam control, the Corps will not allow the river to exceed this
level, if at all possible. Above this level, water inundates land
not owned by the USACE.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/11 06/12 06/13 06/14 06/15
Mississippi River
Grafton 18.0 17.85 18.1 17.8 17.3 16.7 16.2
&&
LAT...LON 3881 9057 3888 9057 3899 9046 3895 9028
3882 9048
$$2 follow-up statements
223
WGUS83 KLSX 110218 CCA
FLSLSX
FLOOD STATEMENT ...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
907 PM CDT TUE JUN 10 2014
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Mississippi River
...at Grafton
.This Flood Warning is a result of a crest moving down the river.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
ILC083-MOC183-120207-
/O.NEW.KLSX.FL.W.0061.140611T0600Z-140613T0600Z/
/GRFI2.1.ER.140611T0600Z.140611T1200Z.140612T0600Z.NO/
907 PM CDT TUE JUN 10 2014
* At 9:00 PM Tuesday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Forecast: The river will rise above flood stage by after midnight
tonight and continue to rise to near 18.1 feet by tomorrow
morning. The river will fall below flood stage by early Thursday
morning.
* Impact: At 18.0 feet...Flood Stage. Right bank begins to
overflow...flooding farmland.
* Impact: At 16.2 feet...For navigational purposes through Alton
Lock
and Dam control, the Corps will not allow the river to exceed this
level, if at all possible. Above this level, water inundates land
not owned by the USACE.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/11 06/12 06/13 06/14 06/15
Mississippi River
Grafton 18.0 17.85 18.1 17.8 17.3 16.7 16.2
&&
LAT...LON 3881 9057 3888 9057 3899 9046 3895 9028
3882 9048
$$982
WGUS83 KLSX 130215
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
915 PM CDT THU JUN 12 2014
...The flood warning is cancelled for the following river in Illinois
and Missouri...
Mississippi River at Grafton
.This will be the last statement for this event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
ILC083-MOC183-130245-
/O.CAN.KLSX.FL.W.0061.000000T0000Z-140614T0600Z/
/GRFI2.1.ER.140611T0324Z.140611T2200Z.140612T2145Z.NO/
915 PM CDT THU JUN 12 2014
The Flood Warning is cancelled for
the Mississippi River at Grafton.
* At 9 PM Thursday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* The river fell below flood stage at 4:45 PM Thursday.
* Forecast: The river is forecast to fall to near 22 feet by
Wednesday.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/13 06/14 06/15 06/16 06/17
Mississippi River
Grafton 18.0 17.87 17.7 17.3 16.8 16.4 16.2
&&
LAT...LON 3881 9057 3888 9057 3899 9046 3895 9028 3882 9048
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 10, 6:55 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 10, 6:55 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 655 PM CDT Tue Jun 10 2014 .SHORT TERM: (Through Late Tonight) Issued at 343 PM CDT Tue Jun 10 2014 Showers and thunderstorms will continue across the area through this evening thanks primarily to a surface low over southwest Missouri which will lift northeast along the quasi-stationary frontal boundary, which extends from roughly KSGF-KSTL-KMTO. Some storms may be strong to severe, and while an isolated weak tornado or two cannot be ruled out, gusty wind, small hail, and very heavy rainfall are the primary threats. The aforementioned low is progged to gradually move northeast through this evening and tonight, and associated shower and thunderstorm activity should gradually diminish by late evening across much of the area. In the wake of the departing low, fog is expected to develop late tonight, with the possibility for dense fog for some locations, particularly those in valleys and those locations which receive additional rainfall from storms this evening. Low temperatures tonight are expected to be in the upper 50s over central and northeastern Missouri, and 60s elsewhere, with light and variable winds overnight gradually becoming northwesterly before daybreak. JP .LONG TERM: (Wednesday through Next Tuesday) Issued at 354 PM CDT Tue Jun 10 2014 Upper low/trof will be moving east with lingering cloud cover and showers during the morning hours, along and east of the Mississippi River, giving way to more sunshine during the afternoon. This will lead to some instability and a chance of thunderstorms redeveloping along and east of the river tomorrow afternoon. Temperatures will generally be in the middle to upper 70s, warmest across central Missouri. Surface high pressure should provide tranquil weather to the CWA Wednesday night. Focus turns to our northwest where low pressure will take shape across the northern Plains in response to a strong shortwave crossing the northern Rockies. Attendant cold front will quickly move southeast across the Midwest on Thursday provding another chance of thunderstorms to the CWA. NAM and ECWMF have signals in their forcing and QPF that the focus for thunderstorm development may ultimately end up being southwest of our CWA, but too early to discount chances of thunderstorms with a cold front in June. Canadian high pressure builds into the Midwest Thursday night and Friday with seasonably cool conditions and lower dewpoints. Truly spectacular weather to start the weekend. Unfortunately, it appears an active weather regime will setup next week, beginning on Sunday, with southwest flow aloft and a series of shortwaves interacting with a quasi-stationary boundary. Model forecast instability and shear suggest several rounds of strong to severe thunderstorms may be possible across the middle of the CONUS. CVKING && .AVIATION: (For the 00z TAFs through 00z Wednesday Evening) Issued at 655 PM CDT Tue Jun 10 2014 Short-term trends are focused on occurrence of TSRA/RA at TAF sites. Some new development possible thru 02z, with threat mainly at COU...diminishing at STL metro...with UIN expected to be on the edge with the lowest threat. From later this evening, as N-NW lo level winds build in, should see area of lo IFR stratus, already at UIN, build and expand S and SE, reaching COU late this evening and STL metro late tonight. IFR CIGs will then persist into late morning before slow improvement to MVFR and transition to cumuliform cloud field occurs by early-mid afternoon. Patchy drizzle a concern overnight for reducing VSBYs but for now, kept them at MVFR levels in mist. Some TSRA/SHRA possible Wednesday afternoon, but should see the bulk of what develops remain to the east of the MS river. Clearing skies then expected heading into Wednesday night as diurnally-based cloud that remains dissipates with the setting of the sun. Specifics for KSTL: Diminishing TSRA/RA threat with VFR conditions early this evening transitioning to IFR CIGs overnight. IFR will then improve late Wednesday morning to diurnally based MVFR cloud CIGs to then dissipate in the evening around or shortly after sunset. Drizzle a possibility overnight but will monitor for now. Another round of SHRA/TSRA possible Wednesday afternoon, but probs look minimal for the terminal at this time, with better chances to the east. TES && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 10, 5:03 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 503 PM CDT TUE JUN 10 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 503 PM CDT TUE JUN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING. IN ADDITION TO HEAVY RAIN...STRONGER STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS AND SMALL HAIL. AN ISOLATED WEAK TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AS WELL AS SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF AN INCH OR ANY FLOODING...IF OBSERVED...TO THE NATIONAL WEATHER SERVICE AS WELL AS ANY SEVERE WEATHER. GKS
In the hours before
Local storm report, Jun 10, 5:00 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
500 PM CDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM FLASH FLOOD O'FALLON 38.78N 90.71W
06/10/2014 ST. CHARLES MO TRAINED SPOTTER
PERUQUE CREEK IS FLOODING HWY P IN O FALLON NEAR KOCH
ROAD.
&&
CARNEYLocal storm report, Jun 10, 5:42 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
542 PM CDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HEAVY RAIN ST. PETERS 38.78N 90.61W
06/10/2014 E1.62 INCH ST. CHARLES MO TRAINED SPOTTER
4 HOUR RAINFALL
&&
CARNEYLocal storm report, Jun 10, 5:57 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
557 PM CDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD O'FALLON 38.78N 90.71W
06/10/2014 ST. CHARLES MO BROADCAST MEDIA
LOCAL MEDIA SHOWS TWO CARS SUBMERGED UP TO WINDOWS ON
FAWN OAKS DRIVE AND FAWN RIDGE DRIVE OFF OF HIGHWAY P IN
OFALLON.
&&
CVKINGLocal storm report, Jun 10, 6:39 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
639 PM CDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FLOOD 2 W ROCKBRIDGE 39.27N 90.25W
06/10/2014 GREENE IL EMERGENCY MNGR
WATER ON ROADWAYS IN SOUTHEAST GREEN COUNTY. ONE CAR
REPORTED STALLED IN HIGH WATER.
&&
CARNEYSpecial weather statement, Jun 10, 7:21 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 721 PM CDT TUE JUN 10 2014 MOZ050-110100- CALLAWAY MO- 721 PM CDT TUE JUN 10 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALLAWAY COUNTY UNTIL 800 PM CDT... AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF MURRY...OR 10 MILES NORTHWEST OF FULTON...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF CENTRAL CALLAWAY COUNTY. THIS STORM WILL ALSO IMPACT... INTERSTATE 70 IN MISSOURI FROM EXIT 137 TO EXIT 148. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TES
Local storm report, Jun 10, 7:50 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
750 PM CDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HEAVY RAIN ST. PETERS 38.78N 90.61W
06/10/2014 M3.75 INCH ST. CHARLES MO TRAINED SPOTTER
TOTAL RAINFALL THROUGH 700 PM.
&&
CARNEYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:34 PM CDT | Areal Flood Advisory | LSX | Saint Charles, Saint Louis, City of Saint Louis | 4 hr |
| Jun 10, 8:25 PM CDT | Areal Flood Advisory | LSX | Boone, Callaway, Cole | 6 hr |
| Jun 10, 9:37 PM CDT | Areal Flood Warning | LSX | Saint Charles | 12 hr |
| Jun 11, 5:54 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 38 hr |
| Jun 11, 9:54 AM CDT | River Flood Warning | LSX | Callaway, Osage | 39 hr |
| Jun 11, 11:47 AM CDT | River Flood Warning | LSX | Perry, Sainte Genevieve | 5 days |
| Jun 10, 7:22 PM CDT | Flash Flood Warning | LSX | Macoupin | 6 hr |
| Jun 11, 12:39 AM CDT | Areal Flood Advisory | LSX | Calhoun, Greene, Jersey, Pike | 9 hr |
| Jun 11, 1:02 AM CDT | Flash Flood Warning | LSX | Greene | 8 hr |
| Jun 11, 1:29 AM CDT | Flash Flood Warning | LSX | Macoupin | 8 hr |
| Jun 11, 8:56 AM CDT | Areal Flood Warning | LSX | Greene | 10 hr |
| Jun 11, 11:58 AM CDT | River Flood Warning | LSX | Calhoun, Greene, Jersey | 5 days |
Nearby
River Flood Warnings in Missouri, 2014River Flood Warnings in Illinois, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.